Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 1, NWS Key West, FL

January 6, 2011

NWS Key West, FL issued this small craft advisory at Jan 6, 2011, 3:38 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2011, 3:38 PM EST (20:38 UTC)
Expired
Jan 7, 2011, 10:18 AM EST
In force
19 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WHUS72 KKEY 062038
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
338 PM EST THU JAN 6 2011

GMZ031>033-052>054-072>075-070330-
/O.NEW.KKEY.SC.Y.0001.110106T2038Z-110107T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
338 PM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL KEYS COASTAL WATERS TONIGHT. 

* WINDS AND WAVES: A COLD FRONT WILL PASS THROUGH ALL KEYS COASTAL
  WATERS BEFORE MIDNIGHT. IN WAKE OF THE COLD FRONT...WINDS WILL
  SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS...WITH GUSTS NEAR
  25 KNOTS. IN ADDITION...SEAS BEYOND THE REEF ON ATLANTIC WATERS AND
  SEAS BEYOND FIVE FATHOMS ON GULF OF MEXICO WATERS WILL BUILD AS HIGH
  AS 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BS
3 follow-up statements
862 
WHUS72 KKEY 070316
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 PM EST THU JAN 6 2011

GMZ031>033-052>054-072>075-071000-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-110107T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1016 PM EST THU JAN 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES: NORTHWEST WINDS NEAR 20 KNOTS WITH GUSTS NEAR 25
  KNOTS. IN ADDITION...SEAS BEYOND THE REEF ON THE ATLANTIC WATERS
  AND SEAS BEYOND FIVE FATHOMS ON GULF OF MEXICO WATERS WILL BUILD AS
  HIGH AS 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
886 
WHUS72 KKEY 070849
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
349 AM EST FRI JAN 7 2011

GMZ031>033-052>054-072>075-071600-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-110107T1600Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
349 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL WINDS SUBSIDE...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS.

* WINDS: NORTHWEST WINDS NEAR 20 KNOTS WITH GUSTS NEAR 25 KNOTS WILL
  GRADUALLY SUBSIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
802 
WHUS72 KKEY 071518
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1018 AM EST FRI JAN 7 2011

GMZ031>033-052>054-072>075-071630-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-110107T1600Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1018 AM EST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 2:50 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 6, 2:50 PM EST, 48 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
250 PM EST THU JAN 6 2011

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
NEARSHORE AND OFFSHORE WATERS SOUTH OF THE AREA FROM OCEAN REEF TO
THE DRY TORTUGAS...AS WELL AS OVER THE OFFSHORE WATERS WEST OF
MAINLAND MONROE COUNTY. ELSEWHERE...KBYX DETECTS NO PRECIPITATION
ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND
CHAIN ARE VARIABLY CLOUDY. WINDS OVER LAND ARE SOUTHWEST TO WEST AT
10 TO 15 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHWEST TO WEST NEAR
15 KNOTS...WITH GUSTS NEAR 20 KNOTS. TEMPERATURES ARE IN THE MID TO
UPPER 70S.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A COLD FRONT ACROSS SOUTH FLORIDA WILL TRAVERSE THROUGH THE FLORIDA
KEYS BEFORE MIDNIGHT TONIGHT. THERE SHOULD BE ENOUGH SYNOPTIC SCALE
ASCENT AND SPEED SHEAR AHEAD OF THE FRONTAL BOUNDARY TO WARRANT HIGH
CHANCE POPS FOR THE FIRST HALF OF TONIGHT. IN WAKE OF THE FRONTAL
BOUNDARY...PRECIPITABLE WATER (PWAT) VALUES WILL FALL WELL BELOW ONE
INCH TONIGHT. PWAT VALUES WILL REMAIN WELL BELOW ONE INCH FRIDAY AND
FRIDAY NIGHT AS WEAK HIGH PRESSURE PROGRESSES EASTWARD ACROSS THE
GULF OF MEXICO. THIS VERY DRY AIR MASS WILL BE RESPONSIBLE FOR NO
CHANCE OF RAINFALL FRIDAY AND FRIDAY NIGHT. A WEAK TROUGH OF LOW
PRESSURE MAY PASS THROUGH THE FLORIDA KEYS SATURDAY. THE AIR MASS
SHOULD NOT HAVE ENOUGH TIME TO MODIFY AHEAD OF THIS TROUGH OF LOW
PRESSURE...SO RAIN CHANCES WILL BE KEPT BELOW 10 PERCENT SATURDAY. A
HIGH PRESSURE SYSTEM NEAR THE SOUTHEASTERN UNITED STATES WILL BUILD
SOUTHWARD ACROSS THE FLORIDA PENINSULA SATURDAY NIGHT.

.LONG TERM (SUNDAY THROUGH THURSDAY)...
AN AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE NORTHERN GULF
OF MEXICO SUNDAY AND SUNDAY NIGHT. LACK OF LARGE SCALE LIFT WILL BE
RESPONSIBLE FOR NEAR ZERO RAIN CHANCES SUNDAY AND SUNDAY NIGHT. THE
AFOREMENTIONED AREA OF LOW PRESSURE WILL PROGRESS EASTWARD THROUGH
NORTH FLORIDA MONDAY. THE AREA OF LOW PRESSURE SHOULD ACCELERATE
NORTHEASTWARD OFF THE EAST COAST OF THE UNITED STATES...PULLING A
COLD FRONT THROUGH THE FLORIDA KEYS MONDAY NIGHT OR TUESDAY. HIGH
PRESSURE OVER THE SOUTH CENTRAL UNITED STATES WILL BUILD ACROSS THE
FLORIDA PENINSULA TUESDAY NIGHT THROUGH THURSDAY.

&&

.MARINE...
A COLD FRONT WILL CROSS THE FLORIDA KEYS BEFORE MIDNIGHT TONIGHT. IN
WAKE OF THIS COLD FRONT...WINDS WILL SHIFT TO NORTHWEST AND FRESHEN
TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS
COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
ALL KEYS COASTAL WATERS FRIDAY MORNING. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
ATLANTIC WEST OF KEY WEST FRIDAY AFTERNOON. NO ADVISORIES OR
CAUTIONARY HEADLINES EXPECTED FRIDAY NIGHT THROUGH AT LEAST SUNDAY
MORNING. SUSTAINED SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE
POSSIBLE ON THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO
SUNDAY AFTERNOON AND SUNDAY NIGHT. NO ADVISORIES OR CAUTIONARY
HEADLINES EXPECTED MONDAY THROUGH AT LEAST TUESDAY MORNING.
SUSTAINED NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON
THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO TUESDAY
AFTERNOON.

&&

.AVIATION...
A COLD FRONT WILL MOVE THROUGH THE KEYS BETWEEN 700 AND 900 PM.
WINDS INITIALLY SOUTHWEST TO WEST AT 10 TO 15 KNOTS AND GUSTY AHEAD
OF THE FRONT WILL GRADUALLY INCREASE AS THE FRONT DRAWS NEAR. WINDS
WILL THEN SWITCH TO NORTHWEST INCREASING FURTHER TO 15 TO 20 KNOTS
AND GUSTY. CROSSWINDS NEAR 15 KNOTS CAN BE EXPECTED AT THE ISLAND
TERMINALS. SHOWERS AND A FEW THUNDERSTORMS WILL PRECEDE AND
ACCOMPANY THE FRONT...PRODUCING A PERIOD OF MVFR/IFR CEILINGS AND
VISIBILITY AT THE ISLAND TERMINALS. IN ADDITION...LOW STRATUS AND
STRATOCUMULUS WILL DELIVER AT LEAST A FEW HOURS OF MVFR BASED
CEILINGS POST FRONTAL PASSAGE. THE FRESH BREEZES ARE EXPECTED TO BE
OF SHORT DURATION...DECREASING RAPIDLY DURING THE LATE NIGHT HOURS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1941...0.71 INCHES OF RAIN
FELL IN KEY WEST. THIS SET A DAILY RECORD FOR MAXIMUM RAINFALL
MEASURED IN KEY WEST ON JANUARY 6TH...A RECORD WHICH STILL STANDS 70
YEARS LATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  60 69 60 72 / 50 00 00 05
MARATHON  59 69 60 73 / 50 00 00 05

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS COASTAL
     WATERS...GMZ031-032-033-052-053-054-072-073-074-075.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................11
DATA ACQUISITION.....................TF

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 6, 5:46 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
546 AM EST THU JAN 6 2011

FLZ076>078-GMZ031>033-052>054-072>075-071100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
546 AM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL WATERS
TODAY AS WEST TO NORTHWEST SURFACE WINDS INCREASE TO 15 TO 20 KNOTS.
A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
TONIGHT THROUGH FRIDAY.

THERE IS A CHANCE OF SHOWERS AND A SLIGHT CHANCE FRO THUNDERSTORMS
THIS EVENING AND EARLY TONIGHT. THE MAIN HAZARD WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:21 PM ESTSpecial Marine WarningKEY54 min
Jan 6, 3:14 PM ESTSpecial Marine WarningKEY42 min
Jan 6, 4:30 PM ESTSpecial Marine WarningKEY60 min
Jan 6, 5:35 PM ESTSpecial Marine WarningKEY55 min
Jan 6, 6:34 PM ESTSpecial Marine WarningKEY56 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.